MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ROCKER RING; CRUTCH

SMITH & NEPHEW, INC. ROCKER RING; CRUTCH
Model Number 71070365
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/17/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, after an unknown procedure, it was noticed that the rocker ring broke in the back, at the s+n logo.Patient was admitted in the clinic for medical intervention.
 
Additional Manufacturer Narrative
The device, used in treatment, was not returned for evaluation but the pictures were reviewed and the failure mode was confirmed.The clinical/medical investigation concluded that, the provided photo confirms the broken rocker ring.However, with the requested clinical information fall/trauma history or the device the root cause of the breakage cannot be determined.Per subsequent email.It was reported after the patient was admitted to the clinic for intervention, the patient is healthy, and the issue has been resolved.Therefore, no further clinical/medical assessment is warranted at this time.A complaint history review found related failures; this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the risk management file and instructions for use documents revealed this failure mode was previously identified.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Some potential probable causes for this event could include but not limited to traumatic injury or excessive forces applied to the device.Based on this investigation, the need for corrective action is not indicated.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
ROCKER RING
Common Device Name
CRUTCH
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key11023469
Report Number1020279-2020-07541
Device Sequence Number690561
Product Code IPR
UDI-Device Identifier00885556012871
UDI-Public00885556012871
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71070365
Device Catalogue Number71070365
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/19/2020
Supplement Date Received by Manufacturer06/30/2021
Initial Report FDA Received Date12/16/2020
Supplement Report FDA Received Date07/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;